Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

196 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Bleeding after bowel movement and abdominal pain. On codiene. Underlying cause?

Answered by
Dr.
Dr. Poorna Chandra K.S

Gastroenterologist

Practicing since :2000

Answered : 339 Questions

default
Posted on Tue, 19 Nov 2013 in Constipation
Question: Hello,
I have been experiencing very scary symptoms I have seen my GP twice regarding this matter and feel they are putting it down to the Codiene I take for my pain control as I suffer from varies Pain conditions, I am bleeding now and again from behind and I am scared that it is leading to something serious its always after IU have a bowel motion and also I get a lot of pain, I am in unexplained abdonminal pain anyway, what could be going on they thought I may just be constipated
doctor
Answered by Dr. Poorna Chandra K.S 6 hours later
Brief Answer:
Answered

Detailed Answer:
Hi XXXXXXX and thanks for the query
For a young lady of your age I see that you are on a lot of medications. I feel you should get yourself evaluated for the need of so many drugs.
A lot of your current medications like Floexitine, tramadol, phenergan and codeine can cause constipation. Straining in constipation can lead on to development of fissures which cause perianal pain and bleeding. This bleeding is in the form of fresh blood seperate from the stools.
Naproxen is a very powerful analgesic but has a high tendency to cause of peptic ulcer. Ulcers can cause abdominal pain, usually burning and gnawing and may be associated with sleep disturbance and black malenic stools.
Hence see a rheumatologist or a pain specialist and get yourself evaluated for the pain syndromes. I feel some of the drugs are duplicated and may be because of presciptions from multiple doctors. Hence let somebody reveiew the entire medications and optimise them
Regards
Dr XXXXXXX
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Poorna Chandra K.S 6 hours later
hi I'm no longer on tramadol I forgot to change that sorry im currently activitly looking for other meds with my gp but this morning it was fresh blood and im experining feeling very sick and quite a bit of pain around my belly button ive had my appendix out 5 yrs ago
doctor
Answered by Dr. Poorna Chandra K.S 5 hours later
Brief Answer:
Adviced

Detailed Answer:
Hi and thanks for the update
Fresh blood in stools is usually from a perianal source. It can also occur with massive upper GI bleed. However in that case you tend to have a lot of postural symptoms and the bleed is brisk
Periumbilical pain is usually secondary to a small intestinal source and with a GI bleed one needs to consider Meckels diverticulitis and an ulcer
Hence kindly discuss the same with your GP and plan further
Regards
Dr XXXXXXX
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,   ,  

Recent questions on  Abdominal pain

doctor1 MD

I have been diagnoised with Psoratic Arthritis and have persistent widespread inflammation the psorasis cyclic worsens but the arthritic pain is persistent and gets worse with severe weather changes. Emotionally my life feels like I m on a rollercoaster. I need to get some relief... it would be very helpful of I could get some better treatment that isnt going to make things worse. Steroids are the only thing that helps but no doc Ive had will put me on a regular low dose... and they cause stomach pain... so I would need injections and no doc will try that for me. The immune theraphy seems to only make me get deathly sick and then I have to stop and take antibiotics then once I recover they just start the immune drugs again. The last two years something else seems to be going on (related to the inflammation maybe) I have adbominal pain lower left abdominal and flank pain and more recently am starting to have episodes of violent hickups and spasms in my side from my under my arm... rib area and towards my back mostly my right but sometimes the left side as well.. seems like a kidney thing maybe? Ive had my gallbladder out and another abdominal surgery to remove some left over fallopian tube and staples which I was told by the GYN surgeon it had blown up like a ballon and was free floating in my abdomin. I also have what seem to be a seperate issue that is related to my total hyst (12 years ago). I am having bladder and now IBS problems. I have a prolase cycsceyele and rectoceyle that seems to cause partial blockage of my colon which makes it hard to go without having diarrea. At times its so bad... its extremely intolerable... pray for the relief of death is the term that comes to mind when it happens... theses episodes of partial blockage cause the most extreme severe pain and bowel problems that the pain is off the charts... forget the 1 to 10 thing ... this is like a million... its like my colon is going to explode... it must be a type of partial blockage as once I have diarrea it resolves itself for a few months then returns? I need to do something... some kind of answer so I can prevent it from ever occuring again. and yes Ive been to gastro and colon rectal specialists... Im running out of options.. please advise... Im very desperate for a final resolution.

doctor1 MD

About 3:00 Wednesday morning I woke up with severe abdominal pain in the upper abdomen. I had no nausea or diarrhea and was not constipated. The pain was sharp (had me doubled over) and alternated between severe and moderate. After about 45 minutes it mostly went away and I was able to sleep. Around 5am I awoke again, but the pain was far less severe. Through the day the pain was pretty much gone, but I had mild pain again in the evening. Since first getting the pain, I’ve had a lot of gas. Could this simply be gas?

doctor1 MD

abdominal pain and vomitting since 1 year upper gastro endoscopy done findings: -erosions in deudenum and heliobacter test was +ve before 7 months -minimal hiatus hernia -she took medications anti-biotics -still same complaints upto now -she did endoscopy again before 1 week by another doctor he said there is no evidence of hiatus hernia only small erosins in the deudenum and he thought about nervous problem that cause vomitting he gave some tabs Now after 4 days she sleeps alonlg time b/c effect of tablets but still vomitting after eating.

doctor1 MD

Hi, Our Son, now 33 years of age was diagnosed with Neurofibromatosis type NF2, when he was 16.Since then has had several spine, and acoustic surgeries to remove these tumors.Also underwent Medicinal Trial at NYU with Lapatanib, Avastin, and Affinator, alongwith 15 other candidates but did not help. He had Spine Surgeries in April ( T6-T7 ), and October ( T9-T-10), December (Gall Bladder removed ), January 2014 (ERCP to remove stricture in CBD), February 2014 Debaulking of Acoustic Tumor in the left side of Brain/ear, Cymetra injection in his vocal cord in April, 14.Has Swallowing problem now, and has been having severe abdominal pain since 4 years.April he had blood test and Capsule Endoscopy done and results were normal, but has soft tissue on his duodenum. Please advise

doctor1 MD

My husband got very nauseated and extremely sweaty while urinating. He also got shaky. This happened once before about 5 years ago. What could cause this?

doctor1 MD

I'm having slight bleeding when I urinate and also light vaginal bleeding . I am also having slight abdominal pain . I had cervical cancer and had to have a complete hysterectomy 36 years ago in which they removed my uterus, 1 ovary and cervix. ....

doctor1 MD

Hi doctor so my partner and i had a baby 8 and a half months ago we were using condoms as protection. I have underacfive thyroid . We decided last month or so to leave contraception and have our second child. My periods past two months have been...